Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 233, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 8, 2000, 2:22 PM EDT for Glynn County, Georgia. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 8, 2000, 2:22 PM EDT (18:22 UTC)
- Expired
- Aug 8, 2000, 2:45 PM EDT
- In force
- 23 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Glynn County, GA
The radar
The Jacksonville radar (KJAX), 83 km from the middle of the area, began a volume at 18:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 8, 2:30 PM EDT | Thunderstorm Wind | Brunswick, GA | Large trees and power lines were blown down. One vehicle damaged by falling tree. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 6.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1095 J/kg
- Mixed-layer CIN
- -37 J/kg
- Mixed-layer LCL
- 782 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
449 WUUS52 KJAX 081822 SVRJAX GAC127-081845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 222 PM EDT TUE AUG 8 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GLYNN COUNTY IN SOUTHEAST GEORGIA * UNTIL 245 PM EDT * AT 222 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 2 MILES NORTHEAST OF COUNTRY CLUB ESTATES...MOVING SOUTHWEST AT 10 MPH. IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ TRABERT
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 9:40 AM EDT, 4 hours 42 minutes earlier.
Area forecast discussion, Aug 8, 9:40 AM EDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 940 AM EDT TUE AUG 8 2000 THE 12Z SOUNDINGS AROUND THE AREA ARE QUITE DRY FOR THIS TIME OF YEAR. THEY CONTINUE TO INDICATE A DRY STABLE AIR MASS. CURRENT PKG OF 20 PERCENT OVER INLAND COUNTIES LOOKS SUFFICIENT. UNBELIEVABLE NOT TO HAVE ANY POPS ALONG THE COAST...BUT SEA BREEZE WILL PUSH INLAND BEFORE THE WIDELY SCATTERED THUNDERSTORMS DEVELOP. WILL UPDATE FOR WORDING LATER THIS MORNING. MARINE...WINDS ARE LIGHT OVER THE AREA EXCEPT GRAYS REEF HAS BEEN REPORTING A CONSISTENT 10-15 KT. A BUBBLE HIGH IS LOCATED JUST TO THE SOUTH OF OUR WATERS WITH A W TO SW FLOW NORTH OF SAUF1. WILL TWEAK WINDS SLIGHTLY. .JAX.. .FL...NONE. .GA...NONE. TRABERT
In the hours before
Special weather statement, Aug 8, 12:00 PM EDT, 2 hours 22 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-082000- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT TUE AUG 8 2000 ...ISOLATED THUNDERSTORMS MAINLY WELL INLAND... A RIDGE OF HIGH PRESSURE FROM THE WESTERN ATLANTIC TO ACROSS NORTH FLORIDA WILL BEGIN TO WEAKEN BUT PROVIDE ANOTHER DAY WITH HOT AND HUMID CONDITIONS ALONG WITH A WEAK SYNOPTIC FLOW. THIS WILL RESULT IN SEABREEZES FORMING DURING THE MID AFTERNOON AND MOVING INLAND WHICH MAY PRODUCE A FEW THUNDERSTORMS. ANY THUNDERSTORMS THAT DO FORM ARE LIKELY TO BE WEST OF THE ST JOHNS RIVER IN NORTH FLORIDA. SOME OF THE STORMS COULD BECOME STRONG WITH FREQUENT CLOUD TO GROUND LIGHTNING...LOCALLY HEAVY RAIN...GUSTY WINDS...AND HAIL THE MAIN THREATS. TEMPERATURES ARE EXPECTED TO REACH THE LOWER TO MID 90S ACROSS MUCH OF THE INLAND AREAS...AND COMBINED WITH HIGH HUMIDITY VALUES WILL MAKE IT FEEL MORE LIKE 100 TO 105 DEGREES. NO SEVERE WEATHER IS EXPECTED THIS AFTERNOON AND SPOTTER ACTIVATION IS THEREFORE NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. DEESE
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 4:13 PM EDT | Severe Thunderstorm Warning | JAX | Camden | 62 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.